TeenHelp
Get Advice Quick Ask Support Forums Today's Posts Chat Room

Get Advice Connect with TeenHelp Resources
HelpLINK Chat and Live Help Facebook     Twitter     Tumblr     Instagram    Safety Zone
   Hotlines
   Alternatives
   Calendar


You are not registered or have not logged in
Hello guest! (Not a guest? Log in above!) As a guest you can submit help requests, create and reply to Forum posts, join our Chat Room and read our range of articles & resources. By registering you will be able to get fully involved in our community and enjoy features such as connect with members worldwide, add friends & send messages, express yourself through a Blog, find others with similar interests in Social Groups, post pictures and links, set up a profile and more! Signing up is free, anonymous and will only take a few moments, so click here to register now!



General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread Rate Thread
  (#1 (permalink)) Old
JenniferxMarie Offline
alone.
Average Joe
***
 
JenniferxMarie's Avatar
 
Name: Jenn
Gender: Female
Location: Upper Michigan

Posts: 159
Points: 12,642, Level: 16 Points: 12,642, Level: 16 Points: 12,642, Level: 16
Level up: 37% Level up: 37% Level up: 37%
Blog Entries: 1
Join Date: February 13th 2009

Question Medication Issues? - March 25th 2010, 03:18 PM

First of all my medication list is:
  • Sprintec (Birthcontrol
  • Metformin (Pre-Diabetes)
  • Citalopram (Anixety/Moods)
  • Seroquel (Sleep)
  • Fioricet (Muscle Relaxer) -as needed-
  • Vicodin (From surgery take for pain off and on)
Recently after starting the Citalopram I noticed that this has gotten a lot worse but, I wake up about 2:30am-4:00am and walk into the kitchen to get something to eat the first time it happened I was not on the Citalopram yet but everything else I got an English muffin, toasted it, ate it and went to bed and my mom told me the next morning I threw the bag on the floor insted of putting them in the fridge.
then....Last night, I woke up got a soda, and string cheese...for some reason I got mad took a bite of the string cheese and I remember throwing it on the floor, grabbing something else then going back to grab it.

Is this foggy/dazed feeling from the mix of my medications or some other reason?


Jennifer Marie
"learn how to apologize, learn how to say
'i love you' to someone other than your cat
and mean it, learn how to express yourself,
learn how to smile a "fuck you"
regardless of the outdated traditions,
the talentless critics or what is fashionable or give up."




                   
  (#2 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Age: 32
Gender: Female
Pronouns: She/Her
Location: Ontario, Canada

Posts: 473
Points: 18,386, Level: 19 Points: 18,386, Level: 19 Points: 18,386, Level: 19
Level up: 71% Level up: 71% Level up: 71%
Blog Entries: 1
Join Date: January 5th 2009

Re: Medication Issues? - March 25th 2010, 04:18 PM

I'm not a doctor or pharmacist so I'm not sure about this but I don't think it's the mix of medication as much as you experiencing a side effect of one of them. I know anxiety/muscle relaxants often have a side effect similar to what you're describing, but once again, I'm not sure. Speak to your pharmacist they will be able to tell you what's most likely causing this.


Stacey
Original join date: 27th September, 2004.
HelpLINK Mentor | Live Help Mentor
  (#3 (permalink)) Old
Algernon Offline
CPT-1 Phlebotomist
Outside, huh?
**********
 
Algernon's Avatar
 
Name: Holly
Age: 32
Gender: Female
Location: Roseville, California

Posts: 4,070
Points: 39,834, Level: 28 Points: 39,834, Level: 28 Points: 39,834, Level: 28
Level up: 75% Level up: 75% Level up: 75%
Join Date: January 21st 2009

Re: Medication Issues? - March 25th 2010, 05:05 PM

Weird. Because recently I've been put on Synthroid because I have hypothyroidism. My body doesn't make enough TSH. I wake up and do the same crap you do.

But all that medicine, It reminds me of my mom. Do you really need all of those, like the sleeping medicine? When you take sleep medicine for a long time and get off, It makes it harder to sleep and can induce other disorders. Learned that in psychology from a knowledgable source.


Geek? Nerd? More like intellectual badass.

"You ran through Africa, and Asia, and Indonesia.. And now I've found you, and I love you. I want to know your name."
  (#4 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,072
Points: 33,029, Level: 26 Points: 33,029, Level: 26 Points: 33,029, Level: 26
Level up: 23% Level up: 23% Level up: 23%
Blog Entries: 108
Join Date: January 8th 2009

Re: Medication Issues? - March 25th 2010, 05:14 PM

Hey there Jenn,

I agree that it might rather be a side effect of some of your medication rather than the fact that you're having a combination of them - your doctor/psychiatrist should've checked for combination effects. As you say that you started experiencing this after starting to take Citalopram, it may be a side effect from that medication that's contributing to these behaviours. It may be a good idea to talk to your doctor or psychiatrist about what is happening.

Take care.
  (#5 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,484
Points: 30,209, Level: 25 Points: 30,209, Level: 25 Points: 30,209, Level: 25
Level up: 11% Level up: 11% Level up: 11%
Blog Entries: 10
Join Date: December 19th 2009

Re: Medication Issues? - March 26th 2010, 10:59 PM

Looking at the list, you've got several medications that can and usually do knock you out to some degree: citalopram, seroquel and fioricet (due to the barbituate properties from one of its ingredients). Citalopram and seroquel can both function as controlling mood and anxiety, and seroquel is also useful as an anti-psychotic but both knock you out, especially seroquel. Fioricet has a barbituate as one of its ingredients (although has a bit of caffeine in it also presumably to counteract some of the barbituates), it may do some tiredness although probably not as much, especially since you take it only as needed.


Fioricet also has some pain-killing properties although nowhere near as potent as vicodin.

I'd ask your doctor if you really need citalopram especially if you're experiencing tiredness without it.
Closed Thread

Bookmarks

Tags
issues, medication

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Rate This Thread
Rate This Thread:

Posting Rules
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


 
User Infomation
Your Avatar

Latest Articles & News
- by Rob
- by Rob
- by Halcyon
- by Rob
- by Rob

Statistics
Members: 97,334
Threads: 161,334
Posts: 1,385,796
Total Online: 369

Newest Member: Maetal

Advertisement



All material copyright 1998-2023, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints | Mobile

Powered by vBulletin®.
Copyright ©2000-2023, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.